MAUDE Adverse Event Report: COOK IRELAND LTD CYSTOTOME CYSTOENTEROSTOMY NEEDLE KNIFE; KNS UNIT, ELECTROSURGICAL, ENDOSCOPIC

COOK IRELAND LTD CYSTOTOME CYSTOENTEROSTOMY NEEDLE KNIFE; KNS UNIT, ELECTROSURGICAL, ENDOSCOPIC
Model Number G30550
Medical Device Problem Code Tear, Rip or Hole in Device Packaging (2385)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 07/28/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195 importer site establishment registration number: 3005580113 additional information 14 august 2017 "the cystotome arrived in the box damaged and therefore the product inside the box was bent and packaging had a hole due to the bent so was no longer sterile." the cst-10 device was returned unopened to cirl for an evaluation.A lab evaluation was held on 17 august 2017 on evaluation of the returned device, there was a hole on the front clear plastic side of the pouch.The customer complaint was confirmed based on visual inspection of the returned product which remained unopened.There was a visible hole/ tear on the clear plastic side of the pouch.It may be noted that the device would not have left the manufacturing facility in a damaged state.This issue would be detected during manufacturing if the damaged packaging was present during the time of manufacture; there are also regular burst tests completed as part of manufacturing to ensure this.The engineering representative stated that the most likely cause of the damaged packaging could be attributed to movement during handling or transport; however as the actual handling and transport conditions could not be replicated in the laboratory setting, the root cause of this complaint could not be conclusively determined.Cook ireland makes every effort to minimize the presence damaged packaging.The relevant production personnel in cirl have been notified of this complaint prior to distribution all cst-10 devices are subject to visual inspection to ensure device integrity.It may be noted that this observation was found prior to any patient contact and never reached the point of use.Complaints of this nature will continue to be monitored for emerging trends.
 
Event or Problem Description
The packaging was torn and the product is desterilised.

Brand Name
CYSTOTOME CYSTOENTEROSTOMY NEEDLE KNIFE
Common Device Name
KNS UNIT, ELECTROSURGICAL, ENDOSCOPIC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key6824408
Report Number3001845648-2017-00366
Device Sequence Number13675588
Product Code KNS
UDI-Device Identifier00827002305502
UDI-Public(01)00827002305502(17)200530(10)C1361973
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K022595
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/31/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG30550
Device Catalogue NumberCST-10
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date08/28/2017
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/31/2017
Initial Report FDA Received Date08/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1